Isomorphic (Koebner) Phenomenon Induced by Insulin Analogue Injections in Psoriasis

Saartje Thijs, Eric Balti, Corinne Degraeve, Peter Coremans

Onderzoeksoutput: Articlepeer review

Samenvatting

Koebner phenomenon is an uncommon skin-related complication of subcutaneous insulin injection in patients with diabetes mellitus. This reaction, also referred as isomorphic phenomenon, has previously been described in various conditions including vitiligo, lichen planus, and psoriasis. We report a 56-year-old woman insulin-treated patient with type 2 diabetes mellitus who developed new-onset, sharply well-demarcated erythematous scaly plaques at the insulin injection sites consistent with Koebner phenomenon. These lesions occurred after withdrawal of methotrexate initiated for the treatment of psoriasis. The lesions responded well to guselkumab, an interleukin-23 targeting agent but not ciclosporin. Of note, unlike previously reported cases, our patient developed isomorphic response under treatment with insulin analogues and during psoriasis flare-up. This case highlights the paramount role of thorough and cautious examination of injection and insertion sites in patients at risk undergoing subcutaneous continuous glucose monitoring or treated with continuous transdermal/subcutaneous insulin injections.

Originele taal-2English
Artikelnummerluac016
Aantal pagina's3
TijdschriftJCEM case reports
Volume1
Nummer van het tijdschrift1
DOI's
StatusPublished - jan 2023

Bibliografische nota

© The Author(s) 2022. Published by Oxford University Press on behalf of the Endocrine Society.

Vingerafdruk

Duik in de onderzoeksthema's van 'Isomorphic (Koebner) Phenomenon Induced by Insulin Analogue Injections in Psoriasis'. Samen vormen ze een unieke vingerafdruk.

Citeer dit